Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 19, 2021, 7:39 PM EDT for Fairfield County, South Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 7:39 PM EDT (23:39 UTC)
- Expired
- Aug 19, 2021, 8:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Columbia, SC
- Hail
- 0.00 in
- Wind
- 30
County Fairfield County, SC
The radar
The Columbia radar (KCAE), 37 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
365
WWUS82 KCAE 192339
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
739 PM EDT Thu Aug 19 2021
SCZ021-022-028-200030-
Fairfield SC-Richland SC-Kershaw SC-
739 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of southeastern
Fairfield, north central Richland and west central Kershaw Counties
through 830 PM EDT...
At 739 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fairfield County Airport, or 9 miles south of Winnsboro, moving
northeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fairfield County Airport, Lake Wateree State Park, Longtown, Lugoff,
Blythewood, Ridgeway, Rion, Pine Grove Fire Station, Smallwood, Cedar
Creek Fire Station and Winnsboro Mills.
This includes Interstate 77 between mile markers 23 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3413 8106 3429 8117 3448 8081 3423 8067
TIME...MOT...LOC 2339Z 244DEG 21KT 3424 8104
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
fwaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:29 PM EDT, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 19, 2:29 PM EDT, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Columbia SC 229 PM EDT Thu Aug 19 2021 .SYNOPSIS... A more summertime pattern is expected to develop across the region for the next few days with mainly scattered afternoon and evening thunderstorms through Saturday. Drier air may spread into the area late in the weekend into early next week but temperatures will be above normal. && .NEAR TERM /THROUGH TONIGHT/... Upper level ridge over southeast Georgia into the coastal SC will be weakening through the afternoon and evening as upper trough amplifies from the Mid Atlantic across the Carolinas and Georgia. Low level lapse rates are steep given the surface temps across the area in the low to mid 90s. Low level moisture quite high in the CSRA where dew points were in the upper 70s until mixing developed. Precipitable water near or above 2 inches. Weak mid level lapse rates and warm temps aloft will be limiting factor for at least strong convection. It's a little drier to the northwest of CAE but overall expect moderate instability through the afternoon and evening. Short wave over eastern Tennessee may be trigger for convection as it moves east. Radar at 18z showing scattered showers and thunderstorms developing near a theta-e gradient in the southern Midlands. Thunderstorms approaching from north and central GA and don't think CAMS have a handle on convection near MCN but suggest storms over north Ga to move into Midlands/CSRA late this afternoon and early evening. Models suggest moderate lift and upper level divergence through mid evening. Deep shear not overly strong but may be enhanced across the north Midlands. Soundings indicate inverted V with dry air aloft with DCAPE near 1000 J/kg. So pulse severe can't be ruled out but again mid level warm layer limiting factor. Continued scattered thunderstorms through the evening diminishing overnight from west to east. Hot afternoon temps in the low to mid 90s and lows tonight in the low to mid 70s. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... A weak upper level low pressure system develops over the Central Appalachian Mountains Friday through this weekend. This feature directs TC Henri northward and well off the Carolina coast. A northwest flow aloft should limit convective activity during this time period with isolated to scattered diurnal showers and thunderstorms. Precipitable water values will range from 1.5 inches north to 1.75 inches south with drier air at mid and upper levels of the atmosphere. Temperatures will be above normal with highs in the lower to mid 90s and lows in the lower to mid 70s. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... High pressure aloft builds over the Central U.S. early next week with the Southeast U.S. in a northerly flow aloft. This pattern favors isolated to scattered diurnal convection and above normal temperatures for late August. The Bermuda high strengthens by mid week which should increase the chances of precipitation. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Weak surface trough over eastern SC. Low level moisture remains high and scattered to broken cumulus has developed across the area. A few widely scattered showers at the moment. But more convection to the west across central and north GA. These showers will move across the region late this afternoon and evening ahead of upper trough approaching from the Tennessee and Ohio Valley. Although mid level lapse rates appear weak and warm layer aloft limiting factor, With moderate instability and relatively strong lift ahead of trough expect scattered showers and thunderstorms into the evening. The storms may focus near the AGS and DNL based on radar and meso-analysis, so put a tempo period for thunder at those terminals. After the convection diminishing expect mid level ceilings. Guidance supports brief visibility restrictions possible toward morning but confidence low. EXTENDED AVIATION OUTLOOK...Late night/early morning fog/stratus restrictions possible Saturday and each day through Monday as moisture returns. Low clouds will mix out by mid morning. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Aug 19, 4:19 AM EDT, 15 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 419 AM EDT Thu Aug 19 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-200830- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 419 AM EDT Thu Aug 19 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 19, 5:51 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Columbia SC
551 PM EDT Thu Aug 19 2021
SCZ115-192230-
Northern Lancaster SC-
551 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northwestern
Lancaster County through 630 PM EDT...
At 550 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rock Hill, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Indian Land, Waxhaw, Van Wyck and Carolina Commons Shopping Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3493 8078 3485 8079 3484 8084 3486 8088
3490 8088 3493 8086 3496 8087 3497 8088
3501 8091 3503 8090 3504 8090 3505 8088
TIME...MOT...LOC 2150Z 259DEG 17KT 3491 8103
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
fwaSpecial weather statement, Aug 19, 6:23 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Columbia SC
623 PM EDT Thu Aug 19 2021
SCZ136-137-192300-
Central Orangeburg SC-Southeastern Orangeburg SC-
623 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of southeastern Calhoun
and east central Orangeburg Counties through 700 PM EDT...
At 623 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bowman, or 12 miles southeast of Brookdale, moving east at 20 mph.
...Boaters on Lake Marion Should Seek Safe Harbor...
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Santee and Yonder Field.
This includes the following highways...
Interstate 26 between mile markers 156 and 162.
Interstate 95 between mile markers 91 and 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3339 8042 3338 8069 3345 8072 3347 8063
3347 8061 3348 8061 3352 8047
TIME...MOT...LOC 2223Z 260DEG 16KT 3343 8064
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
fwaSpecial weather statement, Aug 19, 6:54 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Columbia SC
654 PM EDT Thu Aug 19 2021
SCZ027-028-192330-
Lexington SC-Richland SC-
654 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of east central
Lexington and central Richland Counties through 730 PM EDT...
At 653 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cayce, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbia, West Columbia, Cayce, Forest Acres, Springdale, McEntire
Air Base, Dentsville, St. Andrews, Oak Grove, Pine Ridge, Arcadia
Lakes, Hopkins, Horrel Hill, Riverbanks Zoo, SC State Farmer's
Market, Woodfield, Sesquicentennial State Park, SC State Fair
Grounds, West Columbia Riverwalk and Fort Jackson.
This includes the following highways...
Interstate 126 between mile markers 0 and 3.
Interstate 20 in South Carolina between mile markers 62 and 82.
Interstate 26 between mile markers 107 and 120.
Interstate 77 between mile markers 0 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3387 8093 3386 8100 3388 8100 3388 8102
3387 8104 3385 8104 3385 8109 3403 8115
3414 8082 3388 8074
TIME...MOT...LOC 2253Z 255DEG 16KT 3396 8105
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
fwaSpecial weather statement, Aug 19, 7:35 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Columbia SC
735 PM EDT Thu Aug 19 2021
SCZ028-037-200000-
Calhoun SC-Richland SC-
735 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of central Calhoun,
southeastern Lexington, southwestern Sumter, northern Orangeburg and
southeastern Richland Counties through 800 PM EDT...
At 734 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. Matthews, or 13 miles south of McEntire Air Base, moving
southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Matthews, Congaree National Park, Gadsden and Fort Motte.
This includes Interstate 26 between mile markers 131 and 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
&&
LAT...LON 3375 8061 3374 8063 3373 8062 3362 8066
3360 8081 3362 8087 3373 8099 3376 8093
3378 8096 3384 8091 3390 8077 3379 8060
TIME...MOT...LOC 2334Z 317DEG 12KT 3373 8080
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CJRSpecial weather statement, Aug 19, 7:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
739 PM EDT Thu Aug 19 2021
SCZ021-022-028-200030-
Fairfield SC-Richland SC-Kershaw SC-
739 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of southeastern
Fairfield, north central Richland and west central Kershaw Counties
through 830 PM EDT...
At 739 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fairfield County Airport, or 9 miles south of Winnsboro, moving
northeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fairfield County Airport, Lake Wateree State Park, Longtown, Lugoff,
Blythewood, Ridgeway, Rion, Pine Grove Fire Station, Smallwood, Cedar
Creek Fire Station and Winnsboro Mills.
This includes Interstate 77 between mile markers 23 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3413 8106 3429 8117 3448 8081 3423 8067
TIME...MOT...LOC 2339Z 244DEG 21KT 3424 8104
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
fwaThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:23 PM EDT | Special Weather Statement | CAE | Orangeburg | 37 min |
| Aug 19, 6:48 PM EDT | Areal Flood Advisory | CAE | Calhoun, Lexington, Richland | 117 min |
| Aug 19, 6:54 PM EDT | Special Weather Statement | CAE | Richland | 36 min |
| Aug 19, 7:35 PM EDT | Special Weather Statement | CAE | Calhoun | 25 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.